MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC L12-3 COMPACT, ROHS - 989605412071; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND, INC L12-3 COMPACT, ROHS - 989605412071; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number 989605412072
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return of the suspect transducer is anticipated.Evaluation of the transducer will be included in a follow up report upon its return and investigation completion.
 
Event or Problem Description
A customer reported an l12-3 model transducer had a partial image dropout that caused an extended procedure delay.The delay required administering an additional dose of anesthesia to the patient while a secondary ultrasound system was being acquired.The procedure was completed successfully using a different ultrasound system available at the customer site.There was no injury or adverse patient outcome associated with this event.
 
Additional Manufacturer Narrative
Evaluation of the suspect transducer confirmed the image quality issue as described by the customer.Examination and testing of the transducer found an unseated internal electrical connector to be the cause of the failure.Additional investigation into the root cause of this failure mode is being conducted to determine whether further corrective action is required.Submission of a report does not constitute an admission that medical personnel, user facility, importer, distributor, manufacturer, or product caused or contributed to the event.

Brand Name
L12-3 COMPACT, ROHS - 989605412071
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
MDR Report Key9813614
Report Number3019216-2020-00017
Device Sequence Number14155093
Product Code IYN
UDI-Device Identifier00884838061620
UDI-Public(01)00884838061620
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K123754
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number989605412072
Device Lot NumberB1P2JP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1